Doctor insights on:
Causes Of High Inr Levels
INR: Inr is a measure of clotting involving factors which we block with the drug warfarin. When the inr is high the factors are being blocked and clotting is inhibited. Usually we aim for an inr of 2 to 3 times standard. Sometimes we aim higher. If not on warfarin then the liver may be damaged causing the factors to be low.
Thank you. What is causing the high INR level of 15+. Could it be cancer. It was 17.9 two weeks ago.
Anything above 1.5: The inr is a measure of how "thin" the blood is, typically due to the use of prescription blood thinners such as Coumadin (warfarin). A normal inr is 1.0. Anything above that is abnormal. For people on coumadin, the typical goal inr is 2.5 to 4.0 depending on the particular condition it is being used for.
If a pt has a high INR (2.1 & 2.2) but is not on Coumadin (warfarin) should a work up be done to determine the cause? Why? What would a work up consist of?
My INR level has increased constantly from therapeutic level (2-3) to recently 3.7, despite reduced warfarin dosis. What is the caused? Thank you
D-dimer level. 76 High. INR test 1.1 High. Total Protein 8.6 HIGH. Diffuse fatty infiltration liver. What could this mean?
Need more info: Diffuse fatty infiltration can have many causes, common ones being fatty liver due to alcohol and fatty liver associated with obesity, metabolic syndrome and diabetes. It would require more information to settle the issue. However, if you are even slightly overweight, reduce you weight through diet and exercise, not easy, but essential.
Is excessive sleep in an 80 years old a warning sign for a stroke? Given that we have high INR level? And trying to maintain it using coumadin (warfarin).
No.: Stroke does not have warning signs except for transient neurologic symptoms which are only recognized as transient in retrospect. Sleeping is not a warning sign nor is it associated with elevated inr. You should have had a frank discussion with your provider about the risks and benefits of Coumadin (warfarin) therapy using the chadsvasc and possibly hasbled scoring systems.
Ben having high INR levels 6.2 and chest pain with shortness of breath. Went to ER and they sent me home. Still having CP and short of breath?
No PE @ 6.2: I would b more worried about a bleed of some sort in the thorax, mediastinum or ever cardiac. Call ur pulmonologist and let him know.